MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned in liquid, in lens case/vial.Visual inspection found a piece of haptic missing.No similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -10.0 diopter, in the patients right eye and noticed the lens was torn.Portion of the lens haptic was found in the delivery device.The incision was enlarged to 3.2mm to remove the lens, no sutures were required.The reported stated that the delivery system ejected the lens slower than usual but that the cause of the event was unknown.The backup lens was implanted with no issues, the patient left the operating room in good condition.
 
Additional Manufacturer Narrative
Corrected data: the device was returned to manufacturer on 03-jul-2017.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6678860
Report Number2023826-2017-01066
Device Sequence Number43327
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public(01)00841542103022(17)180531
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR